Alert archive / Colorado / Special Weather Statements in 2015
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at May 1, 2015, 1:13 PM MDT for Fremont County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2015, 1:13 PM MDT (19:13 UTC)
- Expired
- May 1, 2015, 2:00 PM MDT
- In force
- 47 min
- Issued by
- NWS Pueblo, CO
County Fremont County, CO
The radar
The Pueblo radar (KPUX), 104 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 7.2 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
903 WWUS85 KPUB 011913 SPSPUB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 113 PM MDT FRI MAY 1 2015 COZ076-077-083-012000- CANON CITY VICINITY/EASTERN FREMONT COUNTY CO- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT CO- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO- 113 PM MDT FRI MAY 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 200 PM MDT... AT 113 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTHWEST OF ROYAL GORGE...OR 37 MILES SOUTHWEST OF COLORADO SPRINGS...MOVING SOUTHEAST AT 15 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ROYAL GORGE. LAT...LON 3853 10523 3837 10539 3855 10558 3868 10543 TIME...MOT...LOC 1913Z 312DEG 14KT 3859 10545 $$ PETERSEN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at May 1, 11:10 AM MDT, 2 hours 3 minutes earlier.
Area forecast discussion, May 1, 11:10 AM MDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1110 AM MDT FRI MAY 1 2015 .UPDATE... ISSUED AT 845 AM MDT FRI MAY 1 2015 UPDATED FOR MAINLY POPS BASED ON THE LATEST SAT IMAGES...OBS...WSR...AND 12Z DATA. EXPECT CONVECTION TO DEVELOP OVER THE HYR TRRN LATE MORNING-EARLY AFTERNOON...THEN SPREAD EWD THROUGH THE PLAINS THIS AFTERNOON AND EVENING. 12Z DATA INDICATES SOME POTENTIAL FOR STRONG STORMS. MAIN CONCERN WILL BE PERIOD OF HEAVY RAIN POTENTIAL FOR TELLER AND EL PASO COUNTIES. STORMS WILL BE MOVING PRETTY WELL TO THE E WHICH SHOULD MITIGATE THE THREAT...BUT TRAINING CELLS COULD AGGRAVATE THINGS. ROSE && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 416 AM MDT FRI MAY 1 2015 ...INCREASED SHOWERS AND THUNDERSTORMS TODAY... THE ATMOSPHERE HAS BEGUN TO MOISTEN UP OVER SOUTHERN COLORADO. A COLD FRONT DROPPED SOUTH THROUGH THE PLAINS THURSDAY EVENING... RAISING SURFACE DEWPOINTS INTO THE MIDDLE 40S ACROSS THE EASTERN PLAINS. WHILE THIS IS STILL NOT A LOT OF MOISTURE...IT'S CERTAINLY A LOT BETTER THAN YESTERDAY'S MID 20S TO MID 30S. EVEN DEWPOINTS IN THE MOUNTAINS AND HIGH VALLEYS HAVE SHOWN A GOOD BUMP UP...NOW IN THE 30S VERSUS YESTERDAY'S TEENS AND 20S. SO...ANY CONVECTION THAT DEVELOPS TODAY SHOULD HAVE A LITTLE MORE PUNCH THAN YESTERDAY. MODELS HAVE A SHORTWAVE MOVING ACROSS THE AREA THIS AFTERNOON DURING PEAK HEATING. TRIED TO TRACE IT DOWN IN SATELLITE PICTURES BUT IT IS A LITTLE DIFFICULT TO FIND. THE BEST I CAN TELL...IT LINES UP WITH SOME CLOUDS/WATER VAPOR IN SATELLITE PICTURES OVER NORTHEAST ARIZONA AT THIS HOUR. MODELS HAVE THIS DISTURBANCE TRACKING NORTHEAST AND THEN EAST ACROSS THE FORECAST AREA TODAY...ACTING AS A DECENT TRIGGER FOR CONVECTION OVER THE MOUNTAINS DURING THE EARLY AFTERNOON...AND THEN EASTWARD ACROSS THE PLAINS THROUGH THE REST OF THE AFTERNOON INTO THE EVENING. TODAY'S CONVECTION SHOULD PACK MORE PUNCH THAN YESTERDAY DUE TO INCREASED MOISTURE IN THE ATMOSPHERE AND A STRONGER TRIGGER. THERE WILL BE ADEQUATE MOISTURE...LIFT AND INSTABILITY FOR SOME STRONG STORMS TODAY. THE ONE LIMITING FACTOR FOR SEVERE CONVECTION MAY BE THE AMOUNT OF SHEAR. LATEST 0-6KM BULK SHEAR VALUES FOR THE PLAINS DURING THE AFTERNOON ARE FORECAST IN THE 35-40 KNOT RANGE. THIS IS ADEQUATE FOR ORGANIZED CONVECTION...BUT NOT OPTIMAL. SO...WE WILL BE RIGHT ON THE EDGE SEVERE POTENTIAL WITH REGARD TO WIND SHEAR. ALL MODELS HAVE THE CONVECTION PRETTY MUCH EAST OF THE I-25 CORRIDOR BY 6 PM...BUT CONTINUING EAST ACROSS THE PLAINS THROUGH THE EVENING BEFORE DIMINISHING AND/OR EXITING THE REGION BY MIDNIGHT. PRIMARY STORM THREATS THIS AFTERNOON AND EVENING WILL GENERALLY BE LIGHTNING...WIND GUSTS TO AROUND 50 MPH...PEA SIZE HAIL AND LOCALLY HEAVY RAIN. HOWEVER...A FEW OF THE STRONGER STORMS...THAT GET MORE ORGANIZED...COULD GENERATE HAIL TO THE SIZE OF QUARTERS...AND WIND GUSTS TO AROUND 60 MPH. THE LARGER HAIL AND STRONGER WIND GUSTS SHOULD BE CONFINED TO AREAS ALONG THE I-25 CORRIDOR AND EASTWARD. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 416 AM MDT FRI MAY 1 2015 ...ACTIVE PATTERN TO PERSIST OVER THE WEEKEND AND INTO THE NEXT WEEK... SATURDAY AND SUNDAY...AN UPPER LEVEL RIDGE WILL BE IN PLACE ACROSS THE REGION ON SATURDAY...THEN WILL SLIDE TO THE EAST ON SUNDAY. THERE WILL BE ENOUGH MOISTURE IN PLACE FOR AFTN AND EVE SHOWERS AND STORMS OVER THE HIGHER TERRAIN AND ADJACENT PLAINS EACH DAY...THOUGH CONVECTION WILL BE ON THE INCREASE SUNDAY AS THE RIDGE AXIS EDGES EAST AND THE PACIFIC TAP BEGINS TO OPEN OVER THE 4 CORNERS. LOOK FOR VERY WARM TEMPS BOTH DAYS WITH MAX TEMPS IN THE 80S FOR THE PLAINS...AND 70S FOR THE HIGH VALLEYS. LATE SUNDAY A COLD FRONT WILL DROP DOWN THE EASTERN COLORADO PLAINS...BUT AT THIS TIME IT DOES NOT LOOK TO MOVE SOUTH ACROSS THE PALMER DVD UNTIL CLOSE TO MIDNIGHT. MONDAY THROUGH WEDNESDAY...AN UPPER LOW PRESSURE SYSTEM WILL MOVE ONSHORE ACROSS CA EARLY MONDAY...AND WILL TRACK ACROSS AZ...THE 4 CORNERS AND CO THROUGH WEDNESDAY. BOTH THE GFS AND EC MODELS INDICATE THIS WILL BE A VERY ACTIVE PERIOD FOR THE REGION WITH POTENTIALLY A GOOD AMOUNT OF MOISTURE ON TAP FOR SOUTHERN CO. THE COLD FRONT DROPPING DOWN THE PLAINS LATE SUNDAY NIGHT WILL DROP TEMPS ON MONDAY BY 5 TO 10 DEGREES...THEN ENHANCED CLOUD COVER AND PCPN WILL KEEP TEMPS IN THE 60S TO LOWER 70S THROUGH WED. ADJUSTED THE POP GRIDS UPWARDS FOR THE ENTIRE PERIOD...AND THOUGH THIS MAY BE A BIT HEAVY-HANDED THE MODELS ARE LEANING TOWARDS SUCH A SET UP. THURSDAY...MODELS START TO DIVERGE ON THURSDAY...WITH VARYING SOLUTIONS ON WHAT TO DO WITH THE UPPER LOW AS IT TRACKS ACROSS THE STATE. GFS WEAKENS THE LOW WED NIGHT AS IT MOVES EAST...WITH ANOTHER UPPER LOW DROPPING DOWN THE GREAT BASIN AND GIVING THE FORECAST AREA A BRIEF DRY POCKET. THE EC...ON THE OTHER HAND...KEEPS A BAGGY TROUGH PATTERN IN PLACE OVER THE STATE WITH PCPN CONTINUING. THE EXTENDED PROCEDURE PRODUCED ISOLATED POPS FOR THE AREA AND GRADUALLY WARMING TEMPS...WHICH AT THIS POINT LOOKS REASONABLE. MOORE && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1104 AM MDT FRI MAY 1 2015 MAIN CONCERN WILL BE TS THIS AFTERNOON AND EVENING. CONFIDENCE IS INCREASING THAT KCOS WILL BE AFFECTED BY STORMS LATER TODAY...SO HAVE ADDED A TEMPO TO THE KCOS TAF FOR THE LATE AFTERNOON AND EARLY EVE. TS ALSO A GOOD POSSIBILITY AT KPUB BUT WILL LEAVE AT VCTS FOR NOW. AT KALS...CHANCES ARE ONLY SLIGHT...BUT WILL MAINTAIN VCTS AT THIS POINT. WINDS WILL REMAIN GENERALLY LIGHT EXCEPT IN PROXIMITY TO STORMS TODAY. COULD SEE SOME BRIEF IFR IF A STORM PASSES ACROSS THE TAF SITE. STORMS WILL CLEAR FROM W TO E THIS EVENING...AND SPOTTY SHOWERS SHOULD DIMINISH THROUGH THE EVENING. DEPENDING ON THE EXTENT OF CONVECTION ACROSS NE CO THIS EVENING...A PERIOD OF IFR-MVFR CIGS COULD OCCUR AT KCOS IN THE 06Z-12Z TIME FRAME SAT MORNING. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...ROSE SHORT TERM...LW LONG TERM...MOORE AVIATION...ROSE
Hazardous weather outlook, May 1, 11:24 AM MDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1124 AM MDT FRI MAY 1 2015 COZ058>089-093>099-021730- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1124 AM MDT FRI MAY 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL BRING A ROUND OF AFTERNOON AND EVENING THUNDERSTORMS TO THE AREA TODAY. THUNDERSTORMS ARE CURRENTLY DEVELOPING OVER THE MOUNTAINS AND WILL SPREAD EAST ACROSS THE PLAINS THROUGH THIS AFTERNOON AND EVENING. PRIMARY STORM THREATS TODAY WILL BE LIGHTNING...WIND GUSTS TO AROUND 50 MPH...PEA SIZE HAIL AND LOCALLY HEAVY RAIN. HOWEVER...A FEW STORMS COULD BE A LITTLE STRONGER...PRODUCING 1 INCH DIAMETER HAIL AND WIND GUSTS TO AROUND 60 MPH. ELEVATIONS ABOVE 10000 FEET COULD SEE SNOW SHOWERS...OR THUNDERSNOW...PRODUCING LOCAL SNOW ACCUMULATIONS OF AN INCH OR 2. THE BURN SCARS WILL SEE A LOCALIZED THREAT OF FLOODING THIS AFTERNOON AND EVENING...PARTICULARLY BETWEEN 1400 AND 2000 MDT. RESIDENTS AND VISITORS SHOULD BE ALERT FOR ANY ADVISORIES OR WARNINGS AND BE PREPARED TO TAKE ACTION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY AND SUNDAY...DAILY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED...MAINLY ACROSS THE MOUNTAINS AND ADJACENT PLAINS. THE PRIMARY STORM THREATS FOR MOST AREAS WILL BE LIGHTNING AND GUSTY WINDS. MONDAY THROUGH WEDNESDAY...THUNDERSTORM CHANCES WILL INCREASE ACROSS THE REGION AS A MAJOR UPPER LEVEL DISTURBANCE MOVES THROUGH. STORMS ON THESE DAYS WILL HAVE THE POTENTIAL FOR HAIL AN INCH OR MORE IN DIAMETER...WIND GUSTS TO 60 MPH OR MORE...AND HEAVY RAINFALL. AREA BURN SCARS MAY NEED TO BE MONITORED...ESPECIALLY ON MONDAY AND TUESDAY. FOR THURSDAY...THUNDERSTORM CHANCES WILL DECREASE ACROSS THE PLAINS BUT CONTINUE OVER THE MOUNTAINS AND PALMER DIVIDE. PRIMARY STORM THREATS ON THIS DAY WILL BE LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL POSSIBLE THIS AFTERNOON AND EVENING OVER MOST OF SOUTHERN COLORADO. 44/44
In the hours before
Special weather statement, May 1, 1:10 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 110 PM MDT FRI MAY 1 2015 COZ081-082-084-085-011945- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO-PIKES PEAK ABOVE 11000 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 110 PM MDT FRI MAY 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TELLER AND NORTHWESTERN EL PASO COUNTIES UNTIL 145 PM MDT... AT 107 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR CRYSTOLA...OR 15 MILES NORTHWEST OF COLORADO SPRINGS...MOVING EAST AT 25 MPH. OTHER THUNDERSTORMS WERE BEGINNING TO DEVELOP JUST SOUTH OF MANITOU SPRINGS...ALSO MOVING EAST AT 25 MPH. RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE WALDO CANYON BURN SCAR WITH THESE STORMS...HOWEVER IF STORMS INTENSIFY FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE... NORTHWESTERN COLORADO SPRINGS...WOODLAND PARK...AIR FORCE ACADEMY... MANITOU SPRINGS...GREEN MOUNTAIN FALLS...PIKES PEAK...CASCADE... CHIPITA PARK...CRYSTOLA AND DIVIDE. STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3889 10519 3906 10511 3898 10478 3877 10486 TIME...MOT...LOC 1907Z 290DEG 23KT 3895 10507 PETERSEN
Special weather statement, May 1, 1:13 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 113 PM MDT FRI MAY 1 2015 COZ076-077-083-012000- CANON CITY VICINITY/EASTERN FREMONT COUNTY CO- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT CO- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO- 113 PM MDT FRI MAY 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 200 PM MDT... AT 113 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTHWEST OF ROYAL GORGE...OR 37 MILES SOUTHWEST OF COLORADO SPRINGS...MOVING SOUTHEAST AT 15 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ROYAL GORGE. LAT...LON 3853 10523 3837 10539 3855 10558 3868 10543 TIME...MOT...LOC 1913Z 312DEG 14KT 3859 10545 PETERSEN
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 9:24 PM MDT | Special Weather Statement | PUB | Teller | 81 min |
| May 1, 1:10 PM MDT | Special Weather Statement | PUB | Teller | 35 min |
| May 1, 2:22 PM MDT | Special Weather Statement | PUB | El Paso | 23 min |
| May 1, 2:25 PM MDT | Special Weather Statement | PUB | Custer | 35 min |
| May 1, 2:47 PM MDT | Special Weather Statement | PUB | El Paso | 28 min |
| May 1, 3:00 PM MDT | Special Weather Statement | PUB | Teller | 30 min |
| May 1, 3:18 PM MDT | Special Weather Statement | PUB | Chaffee | 27 min |
| May 1, 3:40 PM MDT | Special Weather Statement | PUB | Huerfano | 35 min |
| May 1, 4:22 PM MDT | Special Weather Statement | PUB | Huerfano | 23 min |
| May 1, 4:42 PM MDT | Special Weather Statement | PUB | Otero | 33 min |
| May 1, 4:48 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas, Otero | 27 min |
| May 1, 5:16 PM MDT | Special Weather Statement | PUB | Otero | 29 min |
Nearby
Special Weather Statements in Colorado, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.